• Revenue Cycle Management
  • COVID-19
  • Reimbursement
  • Diabetes Awareness Month
  • Risk Management
  • Patient Retention
  • Staffing
  • Medical Economics® 100th Anniversary
  • Coding and documentation
  • Business of Endocrinology
  • Telehealth
  • Physicians Financial News
  • Cybersecurity
  • Cardiovascular Clinical Consult
  • Locum Tenens, brought to you by LocumLife®
  • Weight Management
  • Business of Women's Health
  • Practice Efficiency
  • Finance and Wealth
  • EHRs
  • Remote Patient Monitoring
  • Sponsored Webinars
  • Medical Technology
  • Billing and collections
  • Acute Pain Management
  • Exclusive Content
  • Value-based Care
  • Business of Pediatrics
  • Concierge Medicine 2.0 by Castle Connolly Private Health Partners
  • Practice Growth
  • Concierge Medicine
  • Business of Cardiology
  • Implementing the Topcon Ocular Telehealth Platform
  • Malpractice
  • Influenza
  • Sexual Health
  • Chronic Conditions
  • Technology
  • Legal and Policy
  • Money
  • Opinion
  • Vaccines
  • Practice Management
  • Patient Relations
  • Careers

High-dose vitamin D3 linked to falls, fractures

Article

Older women receiving an annual large dose of vitamin D3 may have an increased risk of falls and fractures, according to researchers from the University of Melbourne in Geelong, Australia.

JAMA. 2010;303:1815-1822. [May 12, 2010]

Older women receiving an annual large dose of vitamin D3 may have an increased risk of falls and fractures, according to researchers from the University of Melbourne in Geelong, Australia. Researchers analyzed data from 2,256 community-dwelling women aged 70 and older who were determined to be at high risk of fractures. Women randomly received a single annual dose of placebo or 500,000 IU of oral cholecalciferol given during the fall or winter for three to five years. The researchers found that women receiving the vitamin D3 had 15 percent more falls and 26 percent more fractures. The increased likelihood of falls in the vitamin D3 group was especially notable in the three months immediately following the dose.

Related Videos
© National Institute for Occupational Safety and Health
© National Institute for Occupational Safety and Health
© National Institute for Occupational Safety and Health
© National Institute for Occupational Safety and Health
© National Institute for Occupational Safety and Health